MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 4 - 8 MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 4 - 8 MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Model Number 180734-1
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
Wrong size onlay tibial insert was inserted into patient.I wrongly grabbed a size 4 insert instead of size 5 and showed boxes to nurse before opening, surgeon refused to look at boxes to confirm.This resulted in wrong size being put in patient.Both assistant and surgeon didn¿t pick up the size difference on insertion and proceeded with closing the incision.While assistant stitched up, surgeon unscrubbed & looked at patient stickers realizing wrong sizes on labels.Surgeon rescrubbed & i grabbed correct size which was inserted and wrong one discarded.Surgical delay of 10 minutes to change the insert.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding user error involving a insert was reported.The event was confirmed based in implant sheet.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 21 sept 2020 with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: no further investigation for this event is possible at this time as no devices and/ or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened h3 other text : device not returned.

Brand Name
MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 4 - 8 MM
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key10791537
Report Number3005985723-2020-00345
Device Sequence Number3773330
Product Code NPJ
UDI-Device Identifier00848486016494
UDI-Public00848486016494
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number180734-1
Device Catalogue Number180734-1
Device Lot Number8H455J
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR